MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE SYSTEM - MEDIAL; MOTO MEDIAL TIBIAL INSERT S4 LM - H9

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE SYSTEM - MEDIAL; MOTO MEDIAL TIBIAL INSERT S4 LM - H9
Model Number 02.18.IF4.09.LM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 31 october 2025: moto partial knee 02.18.If4.09.Lm moto medial tibial insert s4 lm - h9 (k162084) lot 2349453: (b)(4)items manufactured and released on 11-apr-2024.Expiration date: 2029-03-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Moto partial knee 02.18.Tf4.Lm moto medial tibial tray s4 lm (k162084) moto partial knee 02.18.If4.09.Lm moto medial tibial insert s4 lm - h9 (k162084) lot 2409978: (b)(4) items manufactured and released on 05-jun-2024.Expiration date: 2029-05-16.No anomalies found related to the problem.To date, 8 items of the same lot have been sold with no similar reported event during the period of review.Moto partial knee 02.18.Tf4.Lm moto medial tibial tray s4 lm (k162084) lot.2415665: (b)(6) items manufactured and released on 07-aug-2024.Expiration date: 2029-07-23.No anomalies found related to the problem.To date, 20 items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by medacta r&d knee project manager: during a uni knee arthroplasty procedure, the surgeon was unable to properly engage the first tibial insert with the tibial tray.A second insert was subsequently attempted, with the same result.A third insert of a different thickness (8 mm) was successfully engaged and implanted without issue.The use of the 8 mm liner was deemed clinically appropriate.A visual inspection was performed on the two tibial inserts that could not be engaged.The posterior region of both inserts' locking mechanisms exhibited visible mechanical damage, including bending and plastic deformation.No other abnormalities were noted on the articulating surface or peripheral geometry of the components.Based on the observed deformation, it is presumed that during the initial attempt to couple the insert with the tibial baseplate, the insert may not have been properly aligned or fully seated within the tray.The subsequent application of force under misalignment likely caused permanent damage to the posterior locking feature, preventing proper engagement on further attempts.A review of the production and quality records for the affected lots identified no manufacturing nonconformities.Other inserts from the same production lots have been implanted without reported issues or related complaints.Based on the results of the visual inspection and available information, there is no evidence indicating a manufacturing defect or device malfunction.Root cause: although no root cause can be confirmed for this case, it is most likely that in the first attempts to fix the insert into the baseplate, the insert was not well positioned and became damaged, precluding the possibility to fix the insert in the following attempts.The investigation does not indicate a potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
The surgeon attempted to insert the liner into the tibial tray, but it didn't lock securely.A second insert was used; however, it also failed to lock properly.The cause of these issues remains unknown.Finally, an 8mm insert was successfully fixed, and the surgery was completed without further complications.The total surgery time was 2 hours, including a 40-minute delay.

Brand Name
MOTO PARTIAL KNEE SYSTEM - MEDIAL
Common Device Name
MOTO MEDIAL TIBIAL INSERT S4 LM - H9
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23437070
Report Number3005180920-2025-01051
Device Sequence Number4732952
Product Code HSX
UDI-Device Identifier07630030896118
UDI-Public07630030896118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.18.IF4.09.LM
Device Lot Number2349453
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceAsian